Alert archive / Tennessee / Winter Storm Warnings in 2020

Winter Storm Warning 3, NWS Morristown, TN

February 26, 2020Blount County, Cocke County, Sevier County, Tennessee

NWS Morristown, TN issued this winter storm warning at Feb 26, 2020, 10:37 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Feb 26, 2020, 4:00 PM EST. It was in force for 15 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2020, 10:37 AM EST (15:37 UTC)
In effect from
Feb 26, 2020, 4:00 PM EST
Expired
Feb 27, 2020, 7:00 AM EST
In force
15 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 7:00 AM ESTSNOW 0.5Cosby, TN
Feb 27, 7:00 AM ESTSNOW 76 Sse Gatlinburg, TNCO-OP OBSERVER STATION MTLT1 GATLINBURG 5 SE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

275 
WWUS44 KMRX 261537
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
1037 AM EST Wed Feb 26 2020


TNZ041-072-074-262345-
/O.UPG.KMRX.WW.Y.0006.200226T2100Z-200227T1200Z/
/O.NEW.KMRX.WS.W.0003.200226T2100Z-200227T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
1037 AM EST Wed Feb 26 2020

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches, mainly at elevations above 2500 feet, with locally 
  higher amounts possible over the highest elevations. Winds 
  gusting as high as 35 mph at times.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and 
  Sevier Smoky Mountains Counties.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Travel may become difficult due to snow covered roads
  and reduced visibility especially over the higher elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 0 and
  10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

VAZ002-262345-
/O.EXB.KMRX.WW.Y.0006.200226T2100Z-200227T1500Z/
Wise-
Including the cities of Big Stone Gap, Norton, Wise, Coeburn, 
Appalachia, and Pardee
1037 AM EST Wed Feb 26 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of up to two
  inches, with locally higher amounts across the highest
  elevations.

* WHERE...Wise County.

* WHEN...From 4 PM this afternoon to 10 AM EST Thursday.

* IMPACTS...Travel may become difficult due to snow covered 
  roads and reduced visibility especially over the higher 
  elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 0 
  and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ018-043-045-047-262345-
/O.EXT.KMRX.WW.Y.0006.200226T2100Z-200227T1500Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi,
Limestone Cove, and Hampton
1037 AM EST Wed Feb 26 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM EST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 5 
  inches expected, mainly at elevations above 2500 feet. Locally 
  higher amounts possible over the highest elevations. Winds 
  gusting as high as 35 mph at times.

* WHERE...The mountains of east Tennessee.

* WHEN...From 4 PM this afternoon to 10 AM EST Thursday.

* IMPACTS...Travel may become difficult due to snow covered 
  roads and reduced visibility especially over the higher 
  elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 0 
  and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ087-262345-
/O.CON.KMRX.WW.Y.0006.200226T2100Z-200227T1200Z/
Southeast Monroe-
Including the cities of Citico and Coker Creek
1037 AM EST Wed Feb 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 5 
  inches expected, mainly at elevations above 2500 feet. Locally 
  higher amounts possible over the highest elevations. Winds 
  gusting as high as 35 mph at times.

* WHERE...The mountains of east Tennessee.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Travel may become difficult due to snow covered 
  roads and reduced visibility especially over the higher 
  elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 0 
  and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
4 follow-up statements
658 
WWUS44 KMRX 261958
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
258 PM EST Wed Feb 26 2020


TNZ041-072-074-270400-
/O.CON.KMRX.WS.W.0003.200226T2100Z-200227T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
258 PM EST Wed Feb 26 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches, mainly at elevations above 2500 feet, with locally 
  higher amounts possible over the highest elevations. Winds 
  gusting as high as 35 mph at times.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and 
  Sevier Smoky Mountains Counties.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Travel may become difficult due to snow covered 
  roads and reduced visibility especially over the higher 
  elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 5
  below and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ018-043-045-047-VAZ002-270400-
/O.CON.KMRX.WW.Y.0006.200226T2100Z-200227T1500Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi,
Limestone Cove, Hampton, Big Stone Gap, Norton, Wise, Coeburn, 
Appalachia, and Pardee
258 PM EST Wed Feb 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 inches
  expected, mainly at elevations above 2500 feet. Locally higher 
  amounts possible over the highest elevations. Winds gusting as 
  high as 35 mph at times.

* WHERE...The mountains of east Tennessee and High Knob in Wise
  County Virginia.

* WHEN...From 4 PM this afternoon to 10 AM EST Thursday.

* IMPACTS...Travel may become difficult due to snow covered 
  roads and reduced visibility especially over the higher 
  elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 5
  below and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ087-270400-
/O.CON.KMRX.WW.Y.0006.200226T2100Z-200227T1200Z/
Southeast Monroe-
Including the cities of Citico and Coker Creek
258 PM EST Wed Feb 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 inches
  expected, mainly at elevations above 2500 feet. Locally higher 
  amounts possible over the highest elevations. Winds gusting as 
  high as 35 mph at times.

* WHERE...The mountains of east Tennessee.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Travel may become difficult due to snow covered 
  roads and reduced visibility especially over the higher 
  elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 5
  below and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
464 
WWUS44 KMRX 270316 AAA
WSWMRX

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
1016 PM EST Wed Feb 26 2020


TNZ041-072-074-271130-
/O.CON.KMRX.WS.W.0003.000000T0000Z-200227T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
1016 PM EST Wed Feb 26 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches, mainly at elevations above 2500 feet, with locally 
  higher amounts possible over the highest elevations. Winds 
  gusting as high as 35 mph at times.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and 
  Sevier Smoky Mountains Counties.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Travel may become difficult due to snow covered 
  roads and reduced visibility especially over the higher 
  elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 5
  below and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ018-043-045-047-VAZ002-271130-
/O.CON.KMRX.WW.Y.0006.000000T0000Z-200227T1500Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi,
Limestone Cove, Hampton, Big Stone Gap, Norton, Wise, Coeburn, 
Appalachia, and Pardee
1016 PM EST Wed Feb 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches expected, mainly at elevations above 2500 feet. Locally 
  higher amounts possible over the highest elevations. Winds 
  gusting as high as 35 mph at times.

* WHERE...The mountains of east Tennessee and High Knob in Wise 
  County Virginia.

* WHEN...From 4 PM this afternoon to 10 AM EST Thursday.

* IMPACTS...Travel may become difficult due to snow covered 
  roads and reduced visibility especially over the higher 
  elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 5
  below and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ087-271130-
/O.CON.KMRX.WW.Y.0006.000000T0000Z-200227T1200Z/
Southeast Monroe-
Including the cities of Citico and Coker Creek
1016 PM EST Wed Feb 26 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches expected, mainly at elevations above 2500 feet. Locally 
  higher amounts possible over the highest elevations. Winds 
  gusting as high as 35 mph at times.

* WHERE...The mountains of east Tennessee.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Travel may become difficult due to snow covered 
  roads and reduced visibility especially over the higher 
  elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 5
  below and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
550 
WWUS44 KMRX 270824
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
324 AM EST Thu Feb 27 2020


TNZ041-072-074-271200-
/O.CON.KMRX.WS.W.0003.000000T0000Z-200227T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
324 AM EST Thu Feb 27 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 6 
  inches, mainly at elevations above 2500 feet, with locally 
  higher amounts possible over the highest elevations. Winds 
  gusting as high as 35 mph at times.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and 
  Sevier Smoky Mountains Counties.

* WHEN...Through 7 AM EST Today.

* IMPACTS...Travel may be difficult due to snow covered roads and
  reduced visibility especially over the higher elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 5
  below and 10 degrees above at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ018-043-045-047-VAZ002-271200-
/O.CON.KMRX.WW.Y.0006.000000T0000Z-200227T1500Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi,
Limestone Cove, Hampton, Big Stone Gap, Norton, Wise, Coeburn, 
Appalachia, and Pardee
324 AM EST Thu Feb 27 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of 1 to 5 inches
  expected, mainly at elevations above 2500 feet. Locally higher 
  amounts possible over the highest elevations. Winds gusting as 
  high as 35 mph at times.

* WHERE...The mountains of east Tennessee and High Knob in Wise 
  County Virginia.

* WHEN...Through 10 AM EST Today.

* IMPACTS...Travel may become difficult due to snow covered 
  roads and reduced visibility especially over the higher 
  elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 5 
  below and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ087-271200-
/O.CON.KMRX.WW.Y.0006.000000T0000Z-200227T1200Z/
Southeast Monroe-
Including the cities of Citico and Coker Creek
324 AM EST Thu Feb 27 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches expected, mainly at elevations above 2500 feet. Locally 
  higher amounts possible over the highest elevations. Winds 
  gusting as high as 35 mph at times.

* WHERE...The mountains of southeast Monroe county.

* WHEN...Through 7 AM EST Today.

* IMPACTS...Travel may be difficult due to snow covered roads and
  reduced visibility especially over the higher elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 5 
  below and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
146 
WWUS44 KMRX 271203
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
703 AM EST Thu Feb 27 2020


TNZ041-072-074-271315-
/O.EXP.KMRX.WS.W.0003.000000T0000Z-200227T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
703 AM EST Thu Feb 27 2020

...WINTER STORM WARNING HAS EXPIRED...

A few snow showers and flurries will linger until mid morning.
Localized additional accumulation of less than an inch will be
possible before the snow ends. 

$$

TNZ087-271315-
/O.EXP.KMRX.WW.Y.0006.000000T0000Z-200227T1200Z/
Southeast Monroe-
Including the cities of Citico and Coker Creek
703 AM EST Thu Feb 27 2020

...WINTER WEATHER ADVISORY HAS EXPIRED...

A few snow showers and flurries will linger until mid morning.
Localized additional accumulation of less than an inch will be
possible before the snow ends.

$$

TNZ018-043-045-047-VAZ002-271500-
/O.CON.KMRX.WW.Y.0006.000000T0000Z-200227T1500Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Wise-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi,
Limestone Cove, Hampton, Big Stone Gap, Norton, Wise, Coeburn, 
Appalachia, and Pardee
703 AM EST Thu Feb 27 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Snow expected. Total snow accumulations of 1 to 5 
  inches expected, mainly at elevations above 2500 feet. Locally 
  higher amounts possible over the highest elevations. Winds 
  gusting as high as 35 mph at times.

* WHERE...The mountains of east Tennessee and High Knob in Wise 
  County Virginia.

* WHEN...Through 10 AM EST Today.

* IMPACTS...Travel may be difficult due to snow covered roads and
  reduced visibility especially over the higher elevations.

* ADDITIONAL DETAILS...Wind chill values will dip to between 5 
  below and 10 degrees above at times tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 6:21 AM EST, 4 hours 16 minutes earlier.

Area forecast discussion, Feb 26, 6:21 AM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
621 AM EST Wed Feb 26 2020

.UPDATE...
FOR 12Z AVIATION.

&&

.SHORT TERM...(Today and tonight)

A deep mid/upper level trough will move in later today, and a
piece of short wave energy will move through the trough tonight.
Much colder air will push in behind an arctic front that moves
through today. Temperatures will be falling this afternoon as this
colder air pushes in. We will see a band of showers move through
near the front. Behind the front, showers will linger and these
will transition to snow showers as the colder air surges in. The
transition to snow will happen during the day across some of the
higher elevations, but valley areas should stay rain until
tonight. Given the steep low level lapse rates tonight, sufficient
moisture and west/northwest flow, we should see snow showers
lingering well into the night before beginning to diminish late,
especially in the usual upslope areas. There is the potential for
significant snow accumulations for the east Tennessee mountains
from Monroe county northward, and will issue a winter weather
advisory for these areas. Will likely see some accumulations in
areas like the northern plateau and especially SW VA as well, but
will continue to highlight these areas in the SPS for now as
amounts expected to be lighter there. Winds will be gusty from the
west and northwest late this afternoon into tonight.

.LONG TERM...(Thursday through Tuesday)

The period begins rather cold with a long wave trough covering
much of the U.S. with prevailing northwesterly flow across the
forecast area. There could be a few snow showers fading away in
the higher terrain across Southwest Virginia and Northeast
Tennessee on Thursday morning. Drier air shuts down the wintery
precip for the afternoon into Thursday night. However, that cold
northwesterly flow continues to spiral around a Quebec upper low
Thursday night into Friday night, and a couple of shorter
wavelength features drop southeast in Alberta Clipper fashion,
across the Southern Appalachians Friday into Saturday morning. The
temperature structure supports snow showers through much of this
period in the higher terrain with amounts around 1-2 inches with
locally higher totals around five thousand feet and above.
Snowfall accumulation in the valley could range from a dusting to
as much as one inch across parts of Northeast Tennessee and
Southwest Virginia. The snow could become mixed with rain around
mid day into the afternoon, as surface temperatures rise through
the 30s across Central East and Southeast Tennessee. Drier air
finally fills in behind the deeper moisture associated with the
clipper system later Saturday afternoon, as the upper flow trends
back toward a zonal configuration on Sunday. It still looks like
the first half of the work week starts out wet with warm and moist
advection occurring ahead of another healthy frontal system. This
period will feature a nice warming trend with high temperatures
returning to the 50s and 60s on Monday and Tuesday.

&&

.AVIATION...
12Z TAF DISCUSSION.

A band of showers will move through today, and there will be some
snow showers/flurries around late especially TRI/TYS. Conditions
will lower to MVFR all sites as the band of showers moves in, and
MVFR level cigs are expected to linger all sites through the
remainder of the period with the exception of CHA where VFR
conditions may return late. Winds will become gusty from the west
and northwest late this afternoon into tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             52  29  45  31  49 /  60  20   0   0  20
Knoxville McGhee Tyson Airport, TN  52  29  42  29  44 /  80  40   0   0  40
Oak Ridge, TN                       51  29  43  29  45 /  80  40   0   0  40
Tri Cities Airport, TN              55  28  39  26  41 /  80  70   0   0  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Winter Weather Advisory from 4 PM this afternoon to 7 AM EST
     Thursday for Blount Smoky Mountains-Cocke Smoky Mountains-
     Johnson-Sevier Smoky Mountains-Southeast Carter-Southeast
     Greene-Southeast Monroe-Unicoi.

VA...NONE.
&&
Hazardous weather outlook, Feb 26, 3:49 AM EST, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
349 AM EST Wed Feb 26 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270900-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
349 AM EST Wed Feb 26 2020 /249 AM CST Wed Feb 26 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Periods of rain showers will begin changing over to snow showers
this afternoon over some of the higher elevations of the Plateau,
southwest Virginia, and the east Tennessee mountains, and then
will transition to all snow showers tonight even in valley areas.
Light snow accumulations of up to an inch will be possible across
portions of the northern Plateau, northeast Tennessee, and
southwest Virginia by late tonight with the up to 2 inches over
the higher elevations of Southwest Virginia. Snow accumulation of
1 to 5 inches will be possible over the mountains of East
Tennessee, mainly at elevations above 2500 feet.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Another chance for higher terrain snowfall will occur on Friday
and Friday night as more cold air spills out of the Upper Midwest
into the Southern Appalachian region. Some of the higher terrain
across Southwest Virginia, along the Tennessee and North Carolina
border and over northern sections of the Cumberland Plateau could
pick up another 1 to 2 inches of snow with locally higher amounts
in the highest reaches of the Smokys. Valley locations across
Southwest Virginia and Northeast Tennessee may see a dusting with
the event.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:31 AM ESTWinter Weather AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more30 hr

Nearby

Winter Storm Warnings in Tennessee, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.